Alert archive / Florida / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 61, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Aug 10, 2001, 2:59 PM EDT for Collier County, Monroe County, Florida. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 10, 2001, 2:59 PM EDT (18:59 UTC)
- Expired
- Aug 10, 2001, 3:45 PM EDT
- In force
- 46 min
- Issued by
- NWS Miami, FL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Collier County, FL, Monroe County, FL
The radar
The Miami radar (KAMX), 90 km from the middle of the area, began a volume at 19:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 7.0 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1689 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 936 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
419 WUUS52 KMFL 101900 SVRMIA FLC021-087-101945- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIAMI FL 259 PM EDT FRI AUG 10 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN COLLIER COUNTY IN SOUTHWEST FLORIDA NORTHWESTERN MAINLAND MONROE COUNTY IN SOUTHWEST FLORIDA * UNTIL 345 PM EDT * AT 259 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS NEAR CARNESTOWN AND EVERGLADES CITY...MOVING SOUTHEAST AT 7 MPH. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY BUILDING AWAY FROM WINDOWS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 2601 8136 2586 8147 2560 8115 2583 8098 .END WARNER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 2:30 PM EDT, 29 minutes earlier.
Area forecast discussion, Aug 10, 2:30 PM EDT, 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 230 PM EDT FRI AUG 10 2001 A RATHER STAGNANT MID AUGUST SYNOPTIC PATTERN WILL PREVAIL FOR AT LEAST THE NEXT 72 HOURS WITH A WEEK SURFACE RIDGE PARKED ACROSS SOUTH FLORIDA NEAR LAKE OKEECHOBEE. LIGHT EAST SURFACE WINDS BUT DEEP LAYER STEERING WILL BE NEARLY NIL. SEA/LAKE BREEZE CIRCULATIONS WILL DOMINATE THE THUNDERSTORM PATTERN. EACH DAY...A FEW SHOWERS...AND POSSIBLY A THUNDERSTORM...WILL AFFECT THE METRO AREA AROUND MID TO LATE MORNING AS THE SEA BREEZE PASSES BY. AS THE SEA/LAKE BREEZES CONVERGE OVER INTERIOR SOUTH FLORIDA IN THE AFTERNOON...SCATTERED TO NUMEROUS THUNDERSTORMS WILL FORM AND SPREAD OUTFLOW BOUNDARIES IN ALL DIRECTIONS. THE WESTERN SUBURBS OF THE SOUTHEAST FLORIDA COAST WILL BE MOST AFFECTED BY THESE OUTFLOW GENERATED THUNDERSTORMS DURING THE AFTERNOON AND EVENING...BUT SOME OF THE THUNDERSTORMS MAY MOVE ALL THE WAY TO THE EAST COAST BEACHES. THE ONCE VIGOROUS TROPICAL WAVE LOCATED AT 18Z NEAR 62W WILL NOT LIKELY EVER SIGNIFICANTLY AFFECT SOUTH FLORIDA...AS THE MOISTURE BECOMES ENTRAINED IN UPPER LEVEL LOW NEAR 30N75W. MARINE... LIGHT EAST WINDS WILL CONTINUE THROUGH 72 HOURS WITH ONLY WIDELY SCATTERED SHOWERS AND THUNDERSTORMS. EXTENDED... ENJOY THIS WEEKEND AS NEXT WEEKEND LOOKS STORMIER. LONGWAVE PATTERN WILL SEE RATHER DEEP MID/UPPER LEVEL TROUGH NEAR 90W. A SURFACE LOW IS FORECAST TO FORM OVER ALABAMA MONDAY AND REMAIN ABOUT STATIONARY THROUGH THURSDAY. BEGINNING FRIDAY A MID/UPPER LEVEL SHORTWAVE TROUGH DIGS INTO SOUTHEAST U.S. AND THE SURFACE LOW SINKS INTO THE NORTHEAST GULF OF MEXICO. THIS DISPLACES THE SURFACE RIDGE TO THE SOUTH OF FLORIDA PENINSULA WHICH MEANS INCREASED AFTERNOON THUNDERSTORMS. PBI BB 076/091 076/090 090 342 FLL BB 076/090 075/090 091 343 MIA BB 078/091 078/090 090 342 APF BB 073/092 073/090 092 343 .MIA...NONE.
In the hours before
Special weather statement, Aug 10, 9:00 AM EDT, 5 hours 59 minutes before
FLZ063-066>075-101800- SOUTH FLORIDA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIAMI FL 900 AM EDT FRI AUG 10 2001 ...SCATTERED THUNDERSTORMS THIS AFTERNOON... SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP MAINLY OVER THE INTERIOR AND WEST COAST THIS AFTERNOON. THEY WILL MOVE VERY LITTLE. THE PRIMARY HAZARDS FROM THESE THUNDERSTORMS WILL BE CLOUD TO GROUND LIGHTNING STRIKES. BRIEF PERIODS OF HEAVY RAINFALL...WITH LOCALIZED FLOODING OF STREETS...IS ALSO POSSIBLE. THE THUNDERSTORMS TODAY ARE NOT EXPECTED TO REACH SEVERE INTENSITIES AND SPOTTER ACTIVATION WILL NOT LIKELY BE REQUESTED. NO OTHER HAZARDOUS WEATHER IS EXPECTED TODAY. FOR ADDITIONAL INFORMATION VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT HTTP://WWW.SRH.NOAA.GOV/MIA.
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 5:32 PM EDT | Severe Thunderstorm Warning | MFL | Hendry | 28 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.